Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 91, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 24, 2020, 2:53 AM CDT for Jackson County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2020, 2:53 AM CDT (07:53 UTC)
- Expired
- Oct 24, 2020, 3:05 AM CDT
- In force
- 12 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jackson County, MS
The radar
The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WFUS54 KLIX 240753
TORLIX
MSC059-240830-
/O.NEW.KLIX.TO.W.0091.201024T0753Z-201024T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
253 AM CDT Sat Oct 24 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern Jackson County in southern Mississippi...
* Until 330 AM CDT.
* At 252 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Moss Point, and is nearly stationary.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
3033 8852 3035 8855 3039 8855 3043 8840
3039 8840 3038 8841 3035 8839
TIME...MOT...LOC 0752Z 248DEG 1KT 3038 8850
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$1 follow-up statement
743
WWUS54 KLIX 240805
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
305 AM CDT Sat Oct 24 2020
MSC059-240815-
/O.CAN.KLIX.TO.W.0091.000000T0000Z-201024T0830Z/
Jackson MS-
305 AM CDT Sat Oct 24 2020
...THE TORNADO WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
3033 8852 3035 8855 3039 8855 3043 8840
3039 8840 3038 8841 3035 8839
TIME...MOT...LOC 0802Z 248DEG 1KT 3038 8850
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 23, 11:54 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 23, 11:54 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1154 PM CDT Fri Oct 23 2020 .AVIATION... Cold front slowly making progress eastward through the forecast area tonight. Rain coverage diminishing steadily with residual ground moisture inducing IFR along the frontal zone to low end MVFR ceilings post wind-shift. Ceilings may bounce throughout the night with a trend towards improvement to VFR levels mid to late morning hours. && .PRELIMINARY POINT TEMPS/POPS... MCB 67 79 61 81 / 90 10 10 0 BTR 67 78 62 83 / 80 10 0 0 ASD 67 82 62 83 / 40 20 10 0 MSY 71 81 67 81 / 30 10 10 0 GPT 69 82 65 81 / 50 30 10 0 PQL 68 83 64 84 / 50 30 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && 24/RR
In the hours before
Local storm report, Oct 23, 10:42 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 PM CDT FRI OCT 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM MARINE TSTM WIND 27 SSE LEEVILLE 28.89N 90.02W
10/23/2020 M40 MPH GMZ552 LA C-MAN STATION
LA OFFSHORE OIL PORT - LOOP MEASURED 120/32G35 KT.
&&
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:58 AM CDT | Special Weather Statement | LIX | Harrison | 47 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.